Forum

Taking Tramodol ???

Hi there,

Sorry for putting this thread twice but after now speaking to a GP (not my own as she was on holiday) and not getting a great response I’m hoping for some advice from anyone on here that maybe taking Tramodol.

I’ve had Relapsing-Remitting MS for around 2 1/2 years, which doesn’t cause any pain issues but mainly fatigue,mobility and balance problems.

I’m still working and can get on with almost all normal daily tasks, albeit more slowly and more effort.

I do feel that my symptoms are a little more often and more pronounced than say 18 months ago, but I can still manage to do what I did before being diagnosed, in fact many friends and work colleagues do not know about my MS.

Now then heres my Tramodol query.

I’ve read on here and on the net in general that some sufferers take Tramodol for pain related to MS, which is understandable as Tramodol is a good pain relief, I take it for lower back pain NOT RELATED TO MS, just normal wear and tear from years of manual work.

However, I’ve definitely noticed that whenever I take even a small dose (one tablet) of Tramodol my MS symptoms are without doubt worse the next day.

At first I just put this down to the MS symptoms fluctuating each day, as can they do, and didn’t see the link with Tramodol, but then my wife noticed that after taking a Tramodol my symptoms seemed highlighted the following day, and the more I thought about what she had noticed it did seem to have some substance, so over the last month or so I’ve left off Tramodol altogether and my symptoms settled back to the “normal” problems I’ve experienced since being diagnosed.

So, me being me, I decided to “test” myself, and so the weekend before this one just gone (Friday afternoon) I took one Tramodol, Friday evening all was ok, in fact rather relaxed, however Saturday morning I woke with what felt like an hangover, then when I got out of bed my legs were almost locked, it took ages to mobilise myself, and I had awful fatigue and weakness all day, which lasted well into Sunday evening.

I repeated the same thing this weekend just gone with the same dosage and had same issues the following day

The more I think back over times when my symptoms have been elevated I’ve usually taken Tramodol within 24 hrs of prior of this happening.

I’m not suggesting my MS symptoms would not have fluctuated without taking Tramodol, because there are days since being diagnosed that my symptoms are sometimes worse and sometimes better and no Tramodol has been taken, but for me there always seems to be a noticeable difference the following day after taking Tramodol.

I know not everyone will have side affects from drugs and maybe no one will recognise any of what I’ve experienced to themselves, but I’m curious if anyone else with MS has noticed similar issues with their symptoms after taking Tramodol.

I think I read that Tramodol works on the central nervous system to relieve pain, and problems with the central nervous system, which I’m lead to believe, is how MS also affects sufferers, so perhaps this is why this drug effects MS symptoms, (well at least in my case).

Maybe its just me and how my body/MS reacts to Tramodol ?

Hi I’m not dx yet, but I have horrendous pain in lower back and thigh muscle, after trying everything else the Dr put me on Tremadol, this has help with pain in a big way, I’m also on pregabalin and napraoxen. My back pain is bearable, but I am extremely stiff and it affects my mobility, I also stupidly tried to empty a swimming pool the other day and my back muscles spasmed so bad by time I got to the back door I was almost on my knees, had to take diazepam and lay down for effects to subside…I don’t know if this is due to Tremadol or not, but without it I am in agony with my back and legs, so I’m in a no win situation atm.

heidi x

Thanks for your reply.

Totally agree that Tramodol is very good as a pain relief.

My MS symptoms the following day or even the same day if I take early in the morning are that my fatigue is far far worse, my balance & coordination is worse and the weakness in my legs feels like I’m walking on air pockets, no actual strength in my legs.

This is how I would try to describe my MS symptoms to my consultant/gp or anyone that asks but after taking Tramodol evert one of these symptoms is greatly heightened .

A few days later when the Tramodol has waned away my symptoms go back to my “usual” MS levels, ok I get the days were they raise and go lower, but theres a definite increase in after taking Tramodol.